I am on day 12 of the withdrawls. I was on 120mgs of methadone and quit cold turkey for a couple different reasons but lets just say it was my only option. I spent a week in the hospital and still can barely walk. My son is 7 and I have to be a mom. My question is when does your body go back to normal. When can you stand without pain. When does the energy come back. When will i sleep again. Using is not an option anymore and I am craving just anything to make this stop. Im 24 and have been on some sort of pain killer since I was 15. Ive been on the methadone for 3 years. Im feeling like giving up.
I am so sorry you are going through this. That was quite a high dose to come off of ct and I commend you for doing that. I can well imagine how uncomfortable you are right now. It is going to be a while longer before you are back to normal. I won't tell you any stories or guess as to how long it will take because everyone is different and I don't want to scare you.
Did they give you anything in the hospital to help ease the withdrawal? Anything to bring home with you, non-narcotic I mean?
I know it is hard to resist taking something right now but if you do you will be right back to square one. At some point you will have to detox from that med too and each time it gets harder. I hope that you can hold out and not take anything.
If you have a relationship with a doctor can you see them and ask for help?
I got clonidine, vistril, a blood pressure med, and trazadone but it made me have restless legs so bad that I was getting delusional from insomnia. Now Im taking melatonin for sleep and some other vitamins. I have severe anxiety and Im trying my hardest not to go back to the doc for my adivan and klonipin. I keep thinking that they wont get me addicted cuz its not the high I like. I never really took them alot cuz the methadone took away my anxiety.
Clonidine should help some. the Trazadone is known to give you rls and you will probably have that anyway so no sense helping it along. If the Melatonin is helping, keep it up.
Taking hot baths helped me a lot. You can use epsom salts which are soothing. Make certain that you stay hydrated and try to eat something---anything. You can take Immodium for the bathroom issues and keep up with the vitamins. I know it is hard but if you can take short walks it really does help.
Is there anyone, a parent or a friend who can help you with your son? This is rough to do alone so if you have help around--use it.
I don't think the Ativan or Klonipin is a good idea right now. they are both addictive and whether it is your high or not, we tend to go with the old any port in a storm when we are in this situation so please be careful.
I have been on Methadone several times but never long-term. My doc is Heroin and the withdrawal from that is bad enough. Anyway, there are several members here who can talk with you about Methadone if you can just be patient and wait for them to come on. In the meantime if you just want to talk, that is fine. Just hang in there.
HI...I was on methadone for 6 1/2 yrs with doses up to 150ml....I quit after a 8 1/2 mo taper
and have been clean for 279 days now....so you jumped off a 3 yr habit at 120ml...its got to be a ruff road for your right now....I did it the right way and it was ruff going....so you got the first 12 days under your belt thats good it took a solid 2 weeks to get past all the physical stuff for me...it the mental "mindscrew" and energy crash that can start to get to you
I have detoxed myself for me I was sick for the first 30 days with the energy thing and no sleep and anxiety breaking out of my chest...the next 30days it was slightly better but I remember telling my conslor that I should be farther along then I was....it was around 90 days that things started to turn around for me...dont let the time line discourage you
you do get better it just slower then you like...I have helped a lot of people off this stuff and what I have outlined is a typical post withdrawal ...methadone takes a wile to get over...I dont candy coat it...every detox is different but most people on 100mg or more for 3 yrs or longer usually have a slow recovery...I hope yours is faster but I would rather tell you the brutal truth and prepare you for the storm ahead and have it just rain then the other way around...as for sleep many get some help form benadrill take 50mg (2 pills) b/4 bed ....I found a realy hot bath right b/4 bed the best thing for me...and for right now just get use to sleeping for 2 or 3 hrs a night and it might take some time just to get to that...as for the energy thing try some liquid B-complex its 6 bucks at walmart if taken in the morning it helps with the mid day energy crash alos look up the amino acid protacol on the right hand side of the screen under the health pages many people have been helped by the amino acids..it aids in a quicker recovery...if money is tight you can do what I do and drink whey protein shakes there loaded with vitamins as well as amino acids along with the protein all of witch the brain needs to heal...you can pick up a 2lb can at walmart for 15 bucks the chocolate flavor is good and all you do is mix it with milk....aftercare is critical for recovery...both N/A or A/A have good programs that are free if thats not a good fit try a substance abuse conslor or an addition therapist but trust me this can be a grind to do and you will need all the outside help you can get...it will also help you with all the stuff that comes up as you learn how to live without the methadone...I remember life coming at me at 100mile an hr and in tec/na/color when I jumped off ,,,,it takes some getting use to...just know in the end it is so so worth it
life is a beautiful place once again and getting off the methadone will be one of the best decisions of your life...hang in there YOU CAN DO THIS...keep posting for support
we all want to see you make it...you can message me any time if you just need to talk or vent...im a good lissener ..good luck and God bless.....Gnarly
Gnarly is the man when it comes to this thing, so please take his advice to heart and head. I really feel for you having to endure such a horrible experience. I can not say that I know how you feel seeing that I jumped from 5mg, but I do know that it is a rough ride and will require you to reach inside yourself to depths that you may not know even existed, but each day you will feel that you are getting closer to the real you. I wish you strength, calm, and hope in your recovery.
Hi . I stopped 14 days ago after tapering down to 2mg. Still very weak........I can't imagine what it is like to go at 120.Please stay close to your doctor,NOT the clinic one.
with all my thoughts karl
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.